

LHE/25/GLO ED/1 Paris, 24 June 2025 Original: English



CONVENTION FOR THE SAFEGUARDING OF THE INTANGIBLE CULTURAL HERITAGE

Reflection meeting on safeguarding intangible cultural heritage in formal and non-formal education

2 and 3 July 2025 Online

Agenda and timetable

Wednesday, 2 July 2025				
1.50 p.m.	Opening of the online room			
2.00 – 2.20 p.m.	Item 1: Opening Opening remarks by Fumiko Ohinata, Secretary of the 2003 Convention Participant introductions			
2.20 – 2.55 p.m.	Item 2: Introduction Objectives and agenda of the meeting by Susanne Schnuttgen, Head, Capacity-Building and Heritage Policy Unit, Living Heritage Entity Keynote presentation: Toward transformative pedagogy: Reimagining education with living heritage, by Heila Lotz-Sisitka, Distinguished Professor and SARChI Chair: Global Change and Social Learning Systems, Rhodes University			
2.55 – 3.30 p.m.	 Item 3: Reflecting on past experiences 3.a. Consolidating lessons learnt Presentation of survey results by Vanessa Achilles, facilitator Plenary discussion: What have been the main takeaways of implementing initiatives on living heritage and education? What were the main enabling conditions? Can they be replicated? 			
3.30 – 3.35 p.m.	Short break (5 minutes)			
3.35 – 4.00 p.m.	 3.b. Case studies – Approaches, success factors and main challenges of past experiences Presentations: Integrating living heritage into formal education, non-formal education and technical and vocational education and training (TVET) (8 minutes each) Crafting change: Fostering community-based development through culture-related TVET and employment in Argentina – Alcira Sandoval (UNESCO Office in Montevideo) Bringing living heritage to the classroom: Training of teachers in Thailand and Lao PDR – Linina Phuthittarn (Thailand) Children's' museum in Cairo: Educational activities and partnerships with schools to strengthen the safeguarding of intangible cultural heritage – Fatma Mostafa (Egypt) 			
4.00 – 4.55 p.m.	3.c. Overcoming challeng Presentation of survey resu Breakout discussion (20 min Breakout Group A Challenges for institutions (museums, NGOs, cultural associations)	Its by Vanessa Achilles	Breakout Group C Challenges for community bearers	

	Reflection questions:		
	What were the main challenges encountered, and what were their underlying causes?		
	What strategies did you implement to address these challenges?		
	 To what extent were these strategies effective, and what lessons were learned? 		
	Group reports and plenary discussion		
4.55 – 5.00 p.m.	Summary of the day		

Thursday, 3 July 2025		
2.00 – 2.05 p.m.	Welcome	
2.05 – 2.30 p.m.	Item 4: Promoting living heritage in education from the perspective of the global UNESCO frameworks	
	Presentations (8 minutes each)	
	 Living heritage safeguarding in UNESCO's Recommendation on Education for Peace, Human Rights and Sustainable Development and the Framework for Culture and Arts Education – Carrie Karsgaard (Canada) 	
	 Intersectoral perspectives – Cecilia Barbieri, Chief, Section of Global Citizenship and Peace Education, UNESCO 	
	Q&A	
2.30 – 2.50 p.m.	n. Item 5: Future directions	
	5.a. Case studies – From classroom experiences to scaling up	
	Presentations (8 minutes each)	
	 Teaching and Learning with living heritage in Greece, 2019 – 2024 – Katerina Cristodoulou (Greece) Safeguarding Intangible Cultural Heritage in basic education in Namibia 	
	and Zimbabwe – Mellisa Muchena (UNESCO Office in Harare)	
2.50 – 3.40 p.m.	5.b. Identifying gaps and opportunities	
	Presentation of survey results by Vanessa Achilles	
	Plenary discussion:	
	What are the main gaps in this area of work?	
	• What are the opportunities for integrating living heritage into formal and non- formal education?	
	What are the strategic directions to take achievements further and address gaps?	
3.40 – 3.45 p.m.	Short break (5 minutes)	
3.45 – 4.45 p.m.	5.c. Strengthening partnerships, advocacy and knowledge-sharing	

	Zooming in on the Clearinghouse on living heritage and education by – Ana Ruiz (UNESCO Living Heritage Entity)		
	Presentation of survey results by Vanessa Achilles Plenary discussion:		
	 What existing or potential partnerships can be leveraged or reinforced to facilitate the integration of living heritage in educational systems? 		
	 What strategies can be employed to secure the active support and commitment of Ministries of Education? 		
	• What arguments, approaches, and communication strategies can effectively engage a broad spectrum of stakeholders?		
4.45 – 4.55 p.m.	Item 6: Conclusions		
4.55 – 5.00 p.m.	Closing		